# SDR YD5R2015102000497

- Difficulty date: October 20, 2015
- Submitted: October 20, 2015
- Operation: General aviation
- Aircraft: N424X
- Make and model: Cirrus SR22
- Aircraft serial: 4153
- Aircraft time: 215 hours
- Engine: Cont IO550N
- Engine time: 215 hours
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Dipstick
- Part number: 6566161
- Condition: Mismarked
- Location: Engine
- Part time: 215 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

THIS ACFT RETURNED TO SERVICE CENTER FOR A REPORTED EXCESSIVE OIL CONSUMPTION ISSUE.  THROUGH INVESTIGATION AND VISUAL COMPARISON, IT WAS FOUND THAT THE OIL LEVEL DIPSTICK WAS INCORRECTLY MARKED.  COMPARING TO ANOTHER DIPSTICK FROM THE SAME MODEL ENGINE, THE 2 QT GRADUATION MARKS LINED UP.  AT 8 QTS, THE GRADUATION MARKS HAD SPREAD TO ABOUT 1 QT DIFFERENCE.  WHEN SERVICING, THE OIL USING THE ORIGINAL DIPSTICK, FILLING THE ENGINE TO CAPACITY WOULD ACTUALLY OVER SERVICE THE ENGINE BY 1 QUART RESULTING IN THE EXCESS OIL BLOWING OUT OF THE ENGINE BREATHER TUBE AND ONTO THE BELLY OF THE ACFT.   THE REFERENCE DIPSTICK CAME FROM AN ENGINE THAT IS 6 YEARS OLDER IN MFG DATE IAW THE ENGINE IPC, BOTH DIPSTICKS SHOULD HAVE THE SAME PN BUT NEITHER HAS A VISIBLE NUMBER.  A 1 HOUR FLIGHT WAS PERFORMED USING THE OLDER ENGINE'S DIPSTICK AND A KNOWN STARTING OIL LEVEL OF 7QTS.  POST FLIGHT CHECK SHOWED NO LOSS IN OIL LEVEL.
